Alert archive / Maine / Storm Warnings in 2018

Storm Warning 3, NWS Gray, ME

March 6, 2018

NWS Gray, ME issued this storm warning at Mar 6, 2018, 2:47 PM EST. It took effect at Mar 7, 2018, 1:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 2:47 PM EST (19:47 UTC)
In effect from
Mar 7, 2018, 1:00 PM EST
Expired
Mar 8, 2018, 11:32 AM EST
In force
23 hr
Issued by
NWS Gray, ME

The text

As transmitted.

307 
WHUS71 KGYX 061947
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
247 PM EST Tue Mar 6 2018

ANZ151-153-071000-
/O.EXT.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.UPG.KGYX.GL.A.0008.180307T1800Z-180308T1800Z/
/O.NEW.KGYX.GL.W.0014.180307T1800Z-180308T1800Z/
Penobscot Bay-Casco Bay-
247 PM EST Tue Mar 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST
THURSDAY...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect from 1 PM Wednesday to 1 PM EST Thursday. The
Gale Watch is no longer in effect.

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-152-154-071000-
/O.EXT.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.UPG.KGYX.GL.A.0008.180307T1800Z-180308T1800Z/
/O.NEW.KGYX.SR.W.0003.180307T1800Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
247 PM EST Tue Mar 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST
THURSDAY...

The National Weather Service in Gray has issued a Storm Warning,
which is in effect from 1 PM Wednesday to 1 PM EST Thursday. The
Gale Watch is no longer in effect.

* WINDS...Northeast 25 to 35 kt with gusts up to 50 kt.

* SEAS...17 to 22 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ARNOTT
6 follow-up statements
280 
WHUS71 KGYX 070134
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
834 PM EST Tue Mar 6 2018

ANZ151-153-071545-
/O.CON.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.CON.KGYX.GL.W.0014.180307T1800Z-180308T1800Z/
Penobscot Bay-Casco Bay-
834 PM EST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST
THURSDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-152-154-071545-
/O.CON.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.CON.KGYX.SR.W.0003.180307T1800Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
834 PM EST Tue Mar 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM
EST THURSDAY...

* WINDS...Northeast 25 to 35 kt with gusts up to 50 kt.

* SEAS...17 to 22 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
658 
WHUS71 KGYX 070830
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
330 AM EST Wed Mar 7 2018

ANZ151-153-072230-
/O.CAN.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.CON.KGYX.GL.W.0014.180307T1800Z-180308T1800Z/
Penobscot Bay-Casco Bay-
330 AM EST Wed Mar 7 2018

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gray has cancelled the Small
Craft Advisory.

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-152-154-072230-
/O.CAN.KGYX.SC.Y.0027.000000T0000Z-180307T1800Z/
/O.CON.KGYX.SR.W.0003.180307T1800Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
330 AM EST Wed Mar 7 2018

...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gray has cancelled the Small
Craft Advisory.

* WINDS...Northeast 25 to 35 kt with gusts up to 50 kt.

* SEAS...16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
155 
WHUS71 KGYX 072007
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
307 PM EST Wed Mar 7 2018


ANZ151-153-081015-
/O.CON.KGYX.GL.W.0014.000000T0000Z-180308T1800Z/
Penobscot Bay-Casco Bay-
307 PM EST Wed Mar 7 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 45 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-152-154-081015-
/O.CON.KGYX.SR.W.0003.000000T0000Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
307 PM EST Wed Mar 7 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY...

* WINDS...Northeast 30 to 40 kt with gusts up to 55 kt.

* SEAS...13 to 18 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
162 
WHUS71 KGYX 080829
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
329 AM EST Thu Mar 8 2018

ANZ151-153-081800-
/O.CON.KGYX.GL.W.0014.000000T0000Z-180308T1800Z/
Penobscot Bay-Casco Bay-
329 AM EST Thu Mar 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...North 15 to 25 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-152-154-081800-
/O.CON.KGYX.SR.W.0003.000000T0000Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
329 AM EST Thu Mar 8 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...North 25 to 35 kt with gusts up to 50 kt.

* SEAS...17 to 22 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
287 
WHUS71 KGYX 081203
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
703 AM EST Thu Mar 8 2018

ANZ154-081600-
/O.CAN.KGYX.SR.W.0003.000000T0000Z-180308T1800Z/
/O.EXB.KGYX.GL.W.0014.000000T0000Z-180308T1600Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
703 AM EST Thu Mar 8 2018

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect until 11 AM EST this morning. The Storm
Warning has been cancelled.

* WINDS...North 20 to 30 kt with gusts up to 40 kt.

* SEAS...16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-081800-
/O.CON.KGYX.GL.W.0014.000000T0000Z-180308T1800Z/
Penobscot Bay-Casco Bay-
703 AM EST Thu Mar 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...North 20 to 30 kt with gusts up to 40 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-152-081800-
/O.CON.KGYX.SR.W.0003.000000T0000Z-180308T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
703 AM EST Thu Mar 8 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...North 25 to 35 kt with gusts up to 50 kt.

* SEAS...18 to 23 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occuring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
846 
WHUS71 KGYX 081632
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1132 AM EST Thu Mar 8 2018


ANZ150-152-082200-
/O.CAN.KGYX.SR.W.0003.000000T0000Z-180308T1800Z/
/O.EXB.KGYX.GL.W.0014.000000T0000Z-180308T2200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
1132 AM EST Thu Mar 8 2018

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect until 5 PM EST this afternoon. The Storm
Warning has been cancelled.

* WINDS...North 15 to 25 kt with gusts up to 45 kt.

* SEAS...13 to 18 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-082200-
/O.EXT.KGYX.GL.W.0014.000000T0000Z-180308T2200Z/
Penobscot Bay-Casco Bay-
1132 AM EST Thu Mar 8 2018

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WINDS...North 10 to 20 kt with gusts up to 35 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ154-082200-
/O.NEW.KGYX.SC.Y.0028.180308T1632Z-180308T2200Z/
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1132 AM EST Thu Mar 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect until 5 PM EST this afternoon.

* WINDS...Northwest 15 to 25 kt with gusts up to 30 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Mar 6, 12:33 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 6, 12:33 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1233 PM EST Tue Mar 6 2018

.SYNOPSIS...
A weak ridge of high pressure will build in from the west
through today. Low pressure will develop off the mid Atlantic
coast tonight then intensify as it moves up the east coast
Wednesday and Wednesday night. The low will slowly continue
northeast into the maritimes Thursday then drift back to the west
over northern Maine Thursday night and Friday. A trough of low
pressure will linger over the area Friday night and Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
933 am...minor adjustments to sky cover and temperatures to
reflect increased cloud cover over southwest Maine. This
afternoons high temperatures likely a couple of degrees lower
than previous forecast based on current temp/sky trends.

600 AM...only minor adjustments to near term grids to reflect
the current low cloud trends and latest mesonet for ESTF update.

Prev disc...
At 07z...a 976 millibar low was centered well southeast of the
Gulf of Maine. GOES IR imagery shows bands of low clouds continuing
to retrograde across the maritimes and into the forecast area. For
today...clouds will gradually thin out as weak ridging briefly takes
hold between the ocean low and a system approaching from the Great
Lakes. Northerly flow will diminish today as the gradient continues
to relax across eastern New England. Highs today will range from
30s in the mountains to a few degrees either side of 40 elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A quiet and mostly clear start tonight as the ridge crests
across the area before sliding offshore overnight. Digging
shortwave energy pivoting around an upper low over the Great
Lakes will bring increasing clouds from southwest to northeast
overnight and give rise to a coastal low vicinity of the
DELMARVA by the end of the period. While clouds will overspread
the area tonight we should stay dry as synoptic precipitation
remains to our south through dawn. However...the onshore flow
could generate a few late night snow showers mainly across
southern and coastal sections. Lows tonight should be mainly in
the 20s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
***MAJOR SNOW STORM WEDNESDAY/THURSDAY***

Very little overall change in the forecast...and above average
model agreement has allowed for enough confidence to issue
winter storm warnings for the entire forecast area for Wed into
Thu.

Low pressure currently over NWrn IA will gradually fill and
pivot Ewd today. That vorticity max will spur secondary
development off the Mid Atlantic coast by Wed. The major models
all agree in taking the mid level low centers over or just S of
ACK...while deepening as they do. The 06.00z GFS is the Nrn
model...and the CMC GDPS represents the Srn solution. Generally
speaking the differences in location are more like model noise
rather than any significant physical difference. With mid level
low tracks in this area...parts of Srn NH and coastal Wrn ME are
favored for a potentially major snowfall. Increasing
frontogenesis will already be ramping up the forcing for ascent
Wed afternoon...but as the mid level lows deepen deformation
will be increasing along and NW of their path. This will likely
lead to some intense banding for interior parts of New England.
The best combination of Atlantic inflow...upper dynamics...and
QPF favors Srn NH for the highest snowfall totals. As low
pressure gradually fills and begins to drift on a more Wwd track
towards Thu...that swath of snowfall will likely decrease in max
amounts and tend to the W away from the coast with time in Wrn
ME. All signs are pointing towards a widespread double digit
snowfall. Again the higher totals will likely be in Srn NH...but
the more evenly distributed double digit snowfalls will likely
be in Wrn ME.

There is a little bit of boundary layer uncertainty...as the
lack of a deep cold antecedent air mass and strong Ely inflow
could lead to a maritime influence on temps. Examining the max
wet bulb temp in the lowest 2 km across the model suite one
trend is noticeable. The 06.00z GFS is the only model that
continues to warm the lowest 2 km until after 06z Thu...reaching
as high as +3 to 4C. All other model guidance pins wet bulb
temps just above 0C near the coast and holds them there until
after 00z Thu...when temps begin to fall in the truly heavy
precip. Given that temps aloft are plenty cold and heavy precip
will be moving in...my preference is to ignore the GFS low level
thermal profile in favor of the rest of the guidance...including
what was available of the high-res NAM. This still does
introduce some warmer air initially across SErn NH and very near
the coast of Wrn ME. So I have kept some rain mixed with snow
Wed afternoon and this is reflected in slightly lower snowfall
totals very near the coast. However I expect any precip falling
as rain to quickly flip to heavy snow by Wed evening...and do
not expect reaching warning criteria will be an issue.

We will also have to keep an eye on density of the snow and wind
gusts. That milder air near the coast could lead to a wet/heavy
snow...and areas that were above freezing to start could have a
stickier snowfall. If we can develop NE wind gusts of 30 to 40
mph...some power outages are possible with falling limbs.

With the focus on this storm...preference was with the multi-
model consensus thru the weekend into early next week. Trofing
remains a feature for the Ern CONUS...so it does not look like
we are putting winter to bed just yet.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term /through tonight/...VFR with isold MVFR cigs through
tonight. After roughly 08z...marine stratus with areas of MVFR
in cigs and sct -shsn over southern NH and SW ME.

Long Term...IFR or lower conditions expected to quickly develop
Wed afternoon as SN overspreads the area from S to N. +SN is
expected across parts of Srn NH and Wrn ME...including
MHT...CON...PWM...and AUG. Conditions improve Thursday afternoon
as heaviest SN comes to and end. Mountains and foothills will
hold onto SN for a longer period into Fri.

&&

.MARINE...
Short Term /through Tonight/...Winds have dropped off but seas
remain high mainly in large swell so an SCA headline for all
waters through early evening. There will be a break in the bays
tonight with lingering SCA seas across the open waters.

Long Term...A strong coastal storm will develop and move into
the Gulf of ME midweek. Strong NE winds are expected on the NW
side of this low. Gale force wind gusts are likely...but there
does remain a window late Wed night/early Thu for storm force
gusts outside of the bays. Gale watches have been issued for all
coastal waters for most of Wed and Thu. Winds will decrease more
quickly Fri as low pressure weakens and moves Wwd...but seas
will remain well above 5 ft into the weekend.

&&

.TIDES/COASTAL FLOODING...
Have allowed the coastal flood advisory for York and Rockingham
counties to expire. We continue to see large high energy swell but
the trend has been downward. With astronomical tides on the
wane and swell diminishing I've gone with a coastal flood
statement for the 2 PM high tide cycle today. The potential for
this tide cycle appears to be limited to minor splash over and
beach erosion.

With residual tide anomaly expected to linger thru midweek and
the approach of another significant coastal storm...another
round of splash over and erosion appears likely. At this time
coastal flooding is not expected...but if storm surge values
increase some locations may approach flood stage Wed night and
Thu.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 PM Wednesday to 4 PM EST Thursday
     for MEZ012>014-019>022-024>028.
     Winter Storm Warning from 1 PM Wednesday to 1 PM EST Thursday
     for MEZ018-023.
     Winter Storm Warning from 7 PM Wednesday to 1 AM EST Friday
     for MEZ007>009.
NH...Winter Storm Warning from 7 PM Wednesday to 4 PM EST Thursday
     for NHZ004>006.
     Winter Storm Warning from 1 PM Wednesday to 1 PM EST Thursday
     for NHZ007>015.
     Winter Storm Warning from 7 PM Wednesday to 1 AM EST Friday
     for NHZ001>003.
MARINE...Gale Watch from Wednesday afternoon through Thursday afternoon
     for ANZ150>154.
     Small Craft Advisory until 7 PM EST this evening for
     ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...Manning
SHORT TERM...
LONG TERM...
AVIATION...Manning
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 6, 3:29 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
329 AM EST Tue Mar 6 2018

MEZ023-NHZ014-070830-
Coastal York-Coastal Rockingham-
329 AM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Today and Tonight.

Continued large, long period swell may lead to some splash over and
high water around the time of high tide this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MEZ018-NHZ007>013-015-070830-
Interior York-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
329 AM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

No Hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MEZ012>014-019>022-024>028-NHZ004>006-070830-
Southern Oxford-Southern Franklin-Southern Somerset-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Carroll-Southern Grafton-Southern Carroll-
329 AM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 4 PM EST
THURSDAY...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

No Hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MEZ007>009-NHZ001>003-070830-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-
329 AM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 1 AM EST
FRIDAY...

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

No Hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ150-152-154-070830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
329 AM EST Tue Mar 6 2018

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

A period of storm force wind gusts is possible outside of the bays
late Wednesday night into early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ151-153-070830-
Penobscot Bay-Casco Bay-
329 AM EST Tue Mar 6 2018

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:36 AM ESTCoastal Flood StatementGYXYork12 hr
Mar 6, 3:24 AM ESTGale WatchGYX11 hr
Mar 6, 3:38 AM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more63 hr
Mar 6, 2:47 PM ESTGale WarningGYX49 hr
Mar 6, 3:11 PM ESTCoastal Flood WatchGYXYork22 hr

Nearby

Storm Warnings in Maine, 2018Every storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.